Photo: Getty Images
The Ritedose Corporation, a drug company that produces asthma drugs, is voluntary recalling its Albuterol Sulfate Inhalation Solution, 3 ml. It is an inhalation solution for the treatment of asthma, and is used through a nebulizer to stabilize asthma attacks, particularly those triggered by exercise. The rather ironically-named company has withdrawn the drug due to labeling errors.
The lot numbers that have been withdrawn are: 0N81, 0N82, 0N83, 0N84, 0NE7, 0NE8, 0NE9, 0NF0, 0P12, 0P13, 0P46, 0P47, 0PF0, and 0S15.
2.5mg/3ml vials were incorrectly labeled as 0.5mg/3ml. This could cause medical professionals to give more of the medication than is necessary and could lead to the patient receiving five times the recommended dose. This could result in a range of adverse events and could even be life threatening or lead to the death of patients.
In a hospital setting, drugs are often not accompanied by their packaging, making it even more likely that medical staff could make a mistake.
Signs of albuterol overdose are:
Tremors, dizziness, nervousness, headache, seizures, angina, high blood pressure, low potassium levels, and rapid heart rates up to 200 beats/minute.
Consumers should immediately return the product to their doctor’s office or pharmacy, or wherever it was obtained.
If you have a question about the recall, you can telephone the Ritedose Corporation at 803-935-3995 or email them at firstname.lastname@example.org.
If you have experienced an adverse reaction, you can report it online at: